Updated: November 2, 2012 3:22PM
A Chicagoan has the state’s second probable case of fungal meningitis tied to tainted steroid injections, the Illinois Department of Public Health said.
The Chicago resident who received an epidural steroid injection of methylprednisolone acetate is currently undergoing further testing and treatment, the health department said in a release. The patient received the drug, since recalled by New England Compounding Centers, at one of the three Chicago-area APAC Centers for Pain Management.
As of Friday, the Centers for Disease Control tied the tainted drug to 404 cases of fungal meningitis — including 29 deaths — in 19 states. Patients who received implicated lots of of the drug have already been notified.
“We are still encouraging anybody who has received an epidural steroid injection and is experiencing fever, headache, stiff neck, sensitivity to light, new numbness or weakness, or slurred speech, to see a doctor immediately,” said Dr. LaMar Hasbrouck, director of the state health department.